Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 72, NWS San Angelo, TX

April 3, 2007Mason County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 3, 2007, 7:12 PM CDT for Mason County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2007, 7:12 PM CDT (00:12 UTC)
Expired
Apr 3, 2007, 8:00 PM CDT
In force
48 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Mason County, TX

The radar

The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 5:47 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2718 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:13 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 3, 6:13 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 PM CDT TUE APR 3 2007

.AVIATION...
COLD FRONT SOUTH OF SAN ANGELO AND BROWNWOOD...AND DRYLINE EAST
OF JUNCTION AT 23Z...SO THUNDERSTORMS NOT EXPECTED TO AFFECT WEST
CENTRAL TEXAS TAF SITES THIS EVENING. LOW LEVEL MOISTURE WORKS
EASTWARD LATE TONIGHT...BRINGIN MVFR CIGS 8-10Z ALONG INTERSTATE
10...SAN ANGELO AND BROWNWOOD. KABI IS FURTHER NORTH AND EXPECT TO
COME IN AROUND 3000 FT AGL.

&&

.PREV DISCUSSION... /ISSUED 605 PM CDT TUE APR 3 2007/

UPDATE...
QUICK UPDATE TO ZONES/GRIDS TO ADD SEVERE THUNDERSTORM WATCH 116 IN
EFFECT UNTIL 1AM FOR KIMBLE...MASON...AND SAN SABA COUNTIES.  11

PREV DISCUSSION... /ISSUED 221 PM CDT TUE APR 3 2007/

SHORT TERM...
COLD FRONT CURRENTLY LOCATED NEAR A MLC-MWL-SJT-MAF LINE. STRONG
PRESSURE RISES BEHIND THE FRONT WITH 3 TO 5MB/3HR ACROSS CENTRAL
AND EASTERN KANSAS AND NORTHERN OKLAHOMA. ALSO...WINDS WERE NORTH AT
15 TO 25 KNOTS. COLD FRONT WILL BE OUT OF THE CWFA BY EARLY THIS
EVENING. MODELS STILL INDICATING CONVECTION DEVELOPING ALONG THE
FRONT TONIGHT JUST TO OUR EAST. AN ISOLATED STORM OR TWO MAY REACH
BACK WEST INTO THE HEARTLAND AND NORTHWEST HILL COUNTRY...MAINLY
AFTER 04/06Z. LOOKS MAINLY DRY AND MUCH COOLER ACROSS THE CWFA ON
WEDNESDAY WITH HIGHS IN THE 60S TO LOWER 70S.

LONG TERM...
NEXT CHANCE OF RAIN LOOKS TO BE THURSDAY NIGHT AND FRIDAY...AS
FRONT MAY MOVE BRIEFLY BACK TO THE NORTH ACROSS MUCH OF CWFA AND
SOME UPPER LEVEL ENERGY MOVING BY. ALSO...THE NAM INDICATING A
STRONG LOW LEVEL JET FOR THURSDAY NIGHT AND SOME QPF BREAKING
OUT...MAINLY ACROSS THE BIG COUNTRY. SLGT CHC TO CHC POPS FOR
THURSDAY NIGHT AND FRIDAY LOOK GOOD FOR NOW. ALSO...ADDED SLGT CHC
POPS FOR SATURDAY AND SATURDAY NIGHT...AND THEN DRY WEATHER FOR
SUNDAY THROUGH TUESDAY. TEMPERATURES WILL AVERAGE WELL BELOW
SEASONABLE NORMALS THROUGH MUCH OF THE EXTENDED FORECAST...AND
THEN WARMER TEMPERATURES FOR MONDAY AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 46  62  44  65 /  10  10  10  10
SAN ANGELO 	 52  64  46  68 /  10  10  10  10
JUNCTION 	 56  70  48  72 /  10  20  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/99/99
Hazardous weather outlook, Apr 3, 2:41 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CDT TUE APR 3 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-041945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
241 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SOUTH AND EAST OF A
LINE FROM COLEMAN TO JUNCTION. SOME OF THESE THUNDERSTORMS WILL
HAVE THE POTENTIAL TO REACH SEVERE LEVELS...WITH THE MAIN HAZARDS
BEING LARGE HAIL AND DAMAGING WINDS OF 60 MPH OR GREATER.
DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY ANY
THUNDERSTORM THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 3, 6:18 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
618 PM CDT TUE APR 3 2007

TXZ155-040015-
SAN SABA TX-
618 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT FOR SAN SABA
COUNTY...

AT 615 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES NORTHWEST OF CHEROKEE...OR
ABOUT 13 MILES SOUTHWEST OF SAN SABA...MOVING SOUTHEAST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CHEROKEE BY 715 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Apr 3, 6:56 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
656 PM CDT TUE APR 3 2007

TXZ155-170-040100-
SAN SABA TX-MASON TX-
656 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT FOR SAN SABA
AND MASON COUNTIES...

AT 654 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHEAST OF PONTOTOC...OR
ABOUT 19 MILES NORTHWEST OF LLANO...MOVING SOUTHWEST AT 5 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  SOUTHEASTERN SAN SABA AND EASTERN MASON COUNTIES.

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:55 PM CDTSevere Thunderstorm WarningSJTMason35 min
Apr 3, 9:14 PM CDTSevere Thunderstorm WarningSJTSan Saba61 min
Apr 3, 10:13 PM CDTSevere Thunderstorm WarningSJTSan Saba32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.